Extra Pain Reliever

Caplets 500mg / 65mg Paracetamol / Caffeine

Read all of this leaflet carefully before you start taking this medicine.

  • Keep this leaflet. You may need to read it again.
  • If you have any further questions, ask your doctor or pharmacist.
  • This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.
  • If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

What is in this leaflet:

1.   What adol EXTRA is and what it is used for

2.   Before you take adol EXTRA

3.   How to take adol EXTRA

4.   Possible side effects

5.   How to store adol EXTRA

6.   Further information

1.  What adol EXTRA is and what is used for

adol EXTRA caplets are suitable for the relief of headache, migraine, backache, rheumatic pain, toothache and period pain.

They also relieve thefever, aches and pains of colds and flu.

The caplets contain two active ingredients. Paracetamol is a painkiller and reduces your temperature when you have a fever. Caffeine acts to further help the effectiveness of paracetamol.

2.  Before you take adol EXTRA

Do not take adol EXTRA:

  • If you have ever had an allergic reaction to paracetamol, caffeine or to any of the other ingredients in adol EXTRA  (listed in Section 6: “Further Information”)
  • If you are taking other medicines containing paracetamol.

Ask your doctor before you take this medicine:

  • If you have liver or kidney disease, including alcoholic liver disease.

If you are taking other medicines

Talk to your doctor or pharmacist before taking these caplets if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick]) or colestyramine (to lower blood cholesterol). If you take blood thinning drugs (anticoagulants e.g. warfarin) and you need to take a pain reliever on a daily basis, talk to your doctor because of the risk of bleeding. But you can still take occasional doses of adol EXTRA caplets at the same time as anticoagulants.

Pregnancy and breast feeding

Due to the caffeine content of this product it should not be used if you are pregnant or breast feeding.

3.  How to take adol EXTRA

Always take adol EXTRA exactly as your doctor has told you. You should check with your doctor or pharmacist if you are not sure.

Adults and children aged 16 years and over:

Swallow 2 caplets every 4 hours as needed. Do not take more than 8 caplets in 24 hours.

Children aged 12-15 years:

Swallow 1 caplets every 4 hours as needed. Do not take more than 4 caplets in 24 hours.

  • Do not take more frequently than every 4 hours.
    • Do not take more than the recommended dose.
    • Do not give to children under 12 years.

Produced by: Julpahr Saudi Arabia, Rabigh/ Jeddah, Kingdom of Saudi Arabia.

  • Avoid too much caffeine in drinks like coffee and tea.

High caffeine intake can cause difficulty sleeping, shaking and an uncomfortable feeling in the chest.

If you take too many adol EXTRA caplets

Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.

If your symptoms continue or your headache becomes persistent, see your doctor.

If you forget to take adol EXTRA

If you forget to take a dose of your medicine, take it as soon as you remember. Do not take more medicine in one day than your doctor tells you to.

If you have any further questions on the use of this medicine, ask your doctor or pharmacist.

4.  Possible side effects

Like all medicines, adol EXTRA can cause side effects, although not everyone gets them.

Stop taking the medicine and tell your doctor immediately if you experience:

  • Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath
    • Skin rash or peeling, or mouth ulcers
    • Breathing problems. These are more likely if you have experienced them before when taking other painkillers such as ibuprofen and aspirin
    • Unexplained bruising or bleeding
    • Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.

If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

To report any side effect(s):

The National Pharmacovigilance and Drug Safety Center (NPC)

Fax: +966-11-205-7662

Call NPC at +966-11-2038222,

Exts: 2317-2356-2340.

Hotline: 19999

E-mail: npc.drug@sfda.gov.sa

Website: www.sfda.gov.sa/npc

5. How to store adol EXTRA

  • Keep out of the reach and sight of children.
  • Do not use adol EXTRA after the expiry date which is stated on the carton and on the blister.
  • Store below 30°C.
  • Do not use adol EXTRA if you notice any visible sign of deterioration.
  • Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Further Information

What adol EXTRA contains

The active ingredients are paracetamol and caffeine. Each caplet contains 500mg of paracetamol, and 65mg of caffeine.

The other ingredients: Maize starch, povidone, polysorbate 80, microcrystalline cellulose, sodium starch glycolate, cross carmellose sodium, stearic acid, cellulose powder, and talc. 

What are the available packs of adol EXTRA

adol EXTRA caplets are available in packs of 24 caplets.

Marketing Authorization Holder and Manufacturer

Alpha Pharma

King Abdullah Economic City, Rabigh. Saudi Arabia

Email:  regulatory@alphapharma.com.sa

Tel: +966 12 21 29013